Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

July 28, 2016Accomack County, Virginia

NWS Wakefield, VA issued this special weather statement at Jul 28, 2016, 8:21 PM EDT for Accomack County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 8:21 PM EDT (00:21 UTC)
Expired
Jul 28, 2016, 9:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

County Accomack County, VA

The radar

The Dover AFB radar (KDOX), 109 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:35 PM EDTTSTM WND DMGParksley, VANUMEROUS TREES AND POWER LINES DOWN AROUND THE PARKSLEY AREA. .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

936 
WWUS81 KAKQ 290021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU JUL 28 2016

MDZ023-024-VAZ099-100-290100-
INLAND WORCESTER-SOMERSET-ACCOMACK-NORTHAMPTON-
821 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WORCESTER...
SOUTHEASTERN SOMERSET...NORTHERN NORTHAMPTON AND ACCOMACK COUNTIES...

AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARKSLEY...OR
16 MILES NORTHEAST OF EXMORE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
INLAND WORCESTER...SOUTHEASTERN SOMERSET...ACCOMACK AND NORTHEASTERN
NORTHAMPTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: SAXIS...
SHELLTOWN...SANFORD...HARBORTON...MAPPSVILLE...REHOBETH...TEMPERANCEV
ILLE... BLOXOM...BYRDTOWN AND LOCUSTVILLE.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3784 7532 3784 7542 3778 7548 3761 7556
      3756 7555 3737 7567 3752 7599 3776 7587
      3775 7590 3777 7593 3809 7578 3809 7575
      3810 7578 3814 7576 3804 7526 3801 7526
      3803 7524 3802 7519
TIME...MOT...LOC 0020Z 292DEG 37KT 3775 7569 

$$

MINNICK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:46 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 28, 3:46 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
346 PM EDT THU JUL 28 2016

.SYNOPSIS...
Strong high pressure will remain off the Southeast coast into the
weekend with a weak frontal boundary lingering to the north of the
area through Friday. This boundary slides south this weekend and
washes out over the area.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A weak frontal boundary stretches from the Delmarva westward into
southern PA and into the Ohio Valley. Meanwhile...a lee trough is
present just to the west of the area. It's been another hot day
with portions of interior NE NC flirting with excessive heat
warning criteria (>110+ deg). These warm conditions continue into
the evening (unless a thunderstorm develops)...so will maintain
current heat advisory from the RIC metro area south. So far this
afternoon tstm activity has been confined to the lower MD eastern
shore where a couple of SVRs have already been issued. This
activity will tend to weaken and/or move offshore through 5 pm
with interest then turning to activity developing and moving in
from the west. Areas generally along and north of RIC are still
under a slight risk of svr wx this afternoon with the potential
for a svr tstm watch being issued before 5 pm for much of the
area. Instability is certainly there with ML capes of 3000 and
effective shear around 30-40kt. However...still noticing a cap in
place around 800-700 mb layer with only modest mid-level lapse
rates which so far has put a lid on towering cumulus development.
Nonetheless, will continue to carry high chc to likely pops
(50-65%) across northern areas through the evening...and chc pops
25-40% south. Shower and tstm chances later this evening and
overnight will primarily be limited to northern locales, nearest
the weak frontal boundary. Have chc pops north of RIC and kept
things dry across SE VA and NE NC. Lows tonight in the 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
The aforementioned weak boundary remains stationary near the
Mason-Dixon line Friday and we'll wait for the next cold front to
approach from the north by late Friday. Shortwave energy exits the
coast by late morning Friday and puts the local area in a void as
far as convection goes Fri aftn. Therefore, have lowered pops all
areas to slight chc (20%). Not as hot across the north Friday
given the added cloud cover. In additional, we'll see a small
reduction in dew pts Friday afternoon given better mixing behind
exiting S/W. This should preclude the need for a Heat Advisory
(even in the SE). Highs Friday from the upr 80s north to the
low/mid 90s south. The next cold front sags southward into eastern
VA Friday night it may touch off an isolated shower. Otherwise,
partly cloudy with lows in the low/mid 70s.

That next cold front washes out across the area Saturday/Sunday as
a broad trough aloft takes over. Rain chances this weekend will
generally be diurnally driven and pops were placed at 30-50% for
the afternoon hours. Temps will not be as hot as recent days with
highs from the upr 80s north to the low 90s south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A cold front finally begins to advance on the Mid Atlantic
Sunday night and is expected to cross the area during
Monday...stalling near the Carolinas into mid week. This
will keep a chance for thunderstorms in the forecast mainly
west of Ches Bay in Ern/Cntrl VA and NE NC Sun night
through Tue night. Meanwhile, sfc high pressure settles
over New England which will result in more seasonal temps
in the upper 80s and cooler dewpoints in the upper 60s to
lower 70s...effectively lowering heat indices into the
lower 90s in the extended forecast periods. In addition,
onshore winds develop by Tue morning and are expected to
persist through the rest of the week...thus having a
drying effect on the overall weather and reducing precip
chances below any mention.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Mainly VFR conditions across area terminals this morning.
Exception is with some short-lived MVFR at SBY with MIFG/Patchy
ground fog, but expect this to diminish by 28/14z. Otherwise, main
wx maker will be along stationary boundary situated west to east
just to our north across nrn VA and ne MD early this morning. Dry
conditions are expected through midday under sct high clouds, with
scattered showers/tstms developing after 18z. The aforementioned
boundary will remain in vicinity of the Mid-Atlantic region
through Monday resulting in a 30-50% chc of afternoon/evening
showers/tstms through Monday. Best chcs for convection remains
across the northern tier of CWA, mainly along and N of a RIC-SBY
line after 20z. Have held out of TAF for now, with timing still
uncertain...but will likely have to account for areal coverage of
convection with 18Z TAF.

&&

.MARINE...
Low pressure will track along a stationary boundary that is
located just north of the area late this aftn...as strong high
pressure remains anchored off the Southeast Coast. Winds are
generally 10-15kt Bay/coastal waters and 5-10kt rivers/Sound.
Wind directions are variable at the moment due to localized
seabreeze effects in the aftn heat but will become s-sw tonight
due to the boundary to the north. Thunderstorms will become
more widespread through this evening and may be capable of
producing strong wind gusts and large hail. Local seabreeze
boundaries may also create the potential for brief waterspout
development during this time.

A cold front will push through the region Fri and result in a
a wind shift to w during the day and nw Fri night with speeds
remaining 10-15kt. Gusts may reach up to 20kt at best early Fri
morning through mid morning before diminishing to 5-10kt Fri
evening as the front drops south of the area. The front lifts back
to the north Sat into Sat night with the wind becoming se 10-15kt.
The front then settles over the region Sun and stalls near the
Carolina coast through mid week. Seas average 2-3ft through the
period with 1-2ft waves in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 8 PM EDT this evening for NCZ012>017-
     030>032-102.
VA...Heat Advisory until 8 PM EDT this evening for VAZ060-065>069-
     078>090-092-093-095>098-513>516-518-520-523>525.
MARINE...None.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...BMD
AVIATION...AJZ/MAM
MARINE...BMD
Hazardous weather outlook, Jul 28, 3:57 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT THU JUL 28 2016

NCZ012>017-030>032-102-VAZ060-065>067-079>081-087>089-092-093-
095>098-524-525-292000-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-PRINCE EDWARD-MECKLENBURG-
LUNENBURG-NOTTOWAY-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-
SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-NEWPORT NEWS-HAMPTON/POQUOSON-
357 PM EDT THU JUL 28 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST
VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...WIDELY SCATTERED THUNDERSTORMS THROUGH THIS EVENING
WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED DAMAGING WIND GUSTS
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ021>025-VAZ048-061-062-064-075>077-099-100-509>512-517-519-521-
522-292000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN KING WILLIAM-
WESTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
357 PM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ068-069-078-082>086-090-513>516-518-520-523-292000-
AMELIA-POWHATAN-LANCASTER-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-JAMES CITY-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
EASTERN KING WILLIAM-EASTERN KING AND QUEEN-YORK-
357 PM EDT THU JUL 28 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 28, 6:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT THU JUL 28 2016

MDZ021-022-282315-
DORCHESTER-WICOMICO-
617 PM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WICOMICO
AND DORCHESTER COUNTIES...

AT 617 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF VIENNA TO NEAR
SECRETARY. MOVEMENT WAS NORTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...HURLOCK...DELMAR...HEBRON...SHARPTOWN...SECRETARY...VIENN
A... UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...EAST
NEW MARKET...MARDELA SPRINGS...GALESTOWN...CHURCH
CREEK...BROOKVIEW... ELDORADO...WOOLFORD...MADISON...TAYLORS
ISLAND...BUCKTOWN...HUDSON AND LINKWOOD.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3864 7571 3846 7569 3845 7550 3834 7591
      3837 7601 3827 7615 3839 7623 3831 7624
      3832 7625 3831 7625 3849 7634 3848 7633
      3853 7620 3854 7628 3863 7629 3857 7603
      3870 7583
TIME...MOT...LOC 2217Z 235DEG 29KT 3840 7582 3859 7591

DEROSA
Special weather statement, Jul 28, 6:52 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 PM EDT THU JUL 28 2016

MDZ022>024-VAZ099-282345-
INLAND WORCESTER-SOMERSET-WICOMICO-ACCOMACK-
652 PM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
WORCESTER...SOMERSET...SOUTHWESTERN WICOMICO AND NORTHERN ACCOMACK
COUNTIES...

AT 651 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PRINCESS ANNE TO NEAR LAWSONIA TO
NEAR TYLERTON TO 10 MILES NORTH OF FAIR PORT. MOVEMENT WAS SOUTHEAST
AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS. IN ADDITION...WATER SPOUTS MAY BE
POSSIBLE NEAR THE LAND-WATER INTERFACE.

LOCATIONS IMPACTED INCLUDE... POCOMOKE CITY...PRINCESS
ANNE...UNIVERSITY OF MARYLAND EASTERN SHORE...
PARKSLEY...TANGIER...WESTOVER...MARION STATION...LAWSONIA...WEST
POCOMOKE...
TYLERTON...BLOXOM...SAXIS...WHITEHAVEN...MAPPSVILLE...TRINITY...
TEMPERANCEVILLE...WETIPQUIN...ORIOLE...MOUNT VERNON AND BOXIRON.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3789 7529 3779 7547 3775 7587 3780 7604
      3797 7605 3804 7602 3798 7589 3807 7578
      3808 7578 3806 7581 3806 7587 3814 7579
      3809 7606 3822 7582 3826 7592 3835 7586
      3807 7525 3801 7527 3804 7519
TIME...MOT...LOC 2251Z 297DEG 25KT 3817 7570 3797 7591 3795 7608 3798
7624

DEROSA
Special weather statement, Jul 28, 6:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT THU JUL 28 2016

VAZ075>078-521-522-282345-
WESTMORELAND-EASTERN ESSEX-NORTHUMBERLAND-LANCASTER-RICHMOND-WESTERN
ESSEX-
657 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...NORTHWESTERN
LANCASTER...RICHMOND...SOUTHEASTERN ESSEX AND SOUTHEASTERN
WESTMORELAND COUNTIES...

AT 656 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
HAYNESVILLE...OR NEAR WARSAW...MOVING EAST AT 45 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ROBLEY AROUND 700 PM EDT.
  CALLAO AND KINSALE AROUND 705 PM EDT.
  HEATHSVILLE AROUND 710 PM EDT.
  LEWISETTA AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
LARA...LILIAN...DOWNING... BROWNS STORE...PINEY
GROVE...VILLAGE...LYELLS...GIBEON...REEDVILLE AND FLEETON.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3805 7652 3804 7655 3806 7656 3803 7655
      3803 7652 3802 7647 3797 7641 3789 7624
      3781 7622 3779 7663 3780 7663 3779 7665
      3778 7679 3780 7684 3778 7688 3780 7692
      3796 7698 3811 7660
TIME...MOT...LOC 2256Z 250DEG 39KT 3791 7667

MINNICK
Special weather statement, Jul 28, 7:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EDT THU JUL 28 2016

MDZ021-022-290000-
DORCHESTER-WICOMICO-
714 PM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WICOMICO
AND NORTHWESTERN DORCHESTER COUNTIES...

AT 714 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GUMBORO TO NEAR SECRETARY. MOVEMENT
WAS EAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... HURLOCK...SHARPTOWN...SECRETARY...EAST
NEW MARKET...GALESTOWN...BROOKVIEW AND ELDORADO.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3868 7580 3868 7578 3869 7576 3864 7571
      3846 7569 3846 7573 3858 7601 3859 7599
      3863 7598 3865 7596 3867 7595 3869 7590
      3870 7590 3869 7587 3870 7580
TIME...MOT...LOC 2314Z 264DEG 31KT 3855 7539 3861 7599

DEROSA
Special weather statement, Jul 28, 7:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT THU JUL 28 2016

VAZ048-061-062-064-509>511-290030-
CAROLINE-WESTERN LOUISA-EASTERN LOUISA-WESTERN
HANOVER-GOOCHLAND-CUMBERLAND-FLUVANNA-
751 PM EDT THU JUL 28 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...NORTHWESTERN
GOOCHLAND...FLUVANNA...NORTHWESTERN CAROLINE...NORTH CENTRAL
CUMBERLAND AND NORTHWESTERN HANOVER COUNTIES...

AT 751 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
FERNCLIFF...OR NEAR LOUISA...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISA...BOWLING GREEN...MINERAL...PALMYRA...FORK UNION...MILFORD...
HADENSVILLE...LAKE MONTICELLO...COLUMBIA...FIFE...TROY...FERNCLIFF...
DUNCAN...LADYSMITH...KENTS STORE...BUMPASS...BOSWELLS TAVERN...
GORDONSVILLE...SCOTTSVILLE AND DIXIE.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3813 7821 3815 7809 3813 7805 3814 7801
      3812 7798 3810 7784 3805 7775 3802 7775
      3803 7773 3799 7764 3820 7742 3806 7724
      3767 7824 3769 7824 3775 7845 3780 7849
TIME...MOT...LOC 2351Z 237DEG 28KT 3796 7807

MINNICK
Special weather statement, Jul 28, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU JUL 28 2016

MDZ023-024-VAZ099-100-290100-
INLAND WORCESTER-SOMERSET-ACCOMACK-NORTHAMPTON-
821 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WORCESTER...
SOUTHEASTERN SOMERSET...NORTHERN NORTHAMPTON AND ACCOMACK COUNTIES...

AT 820 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARKSLEY...OR
16 MILES NORTHEAST OF EXMORE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
INLAND WORCESTER...SOUTHEASTERN SOMERSET...ACCOMACK AND NORTHEASTERN
NORTHAMPTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: SAXIS...
SHELLTOWN...SANFORD...HARBORTON...MAPPSVILLE...REHOBETH...TEMPERANCEV
ILLE... BLOXOM...BYRDTOWN AND LOCUSTVILLE.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3784 7532 3784 7542 3778 7548 3761 7556
      3756 7555 3737 7567 3752 7599 3776 7587
      3775 7590 3777 7593 3809 7578 3809 7575
      3810 7578 3814 7576 3804 7526 3801 7526
      3803 7524 3802 7519
TIME...MOT...LOC 0020Z 292DEG 37KT 3775 7569

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:04 PM EDTSpecial Marine WarningAKQ56 min
Jul 28, 8:05 PM EDTTornado WarningAKQAccomack25 min
Jul 28, 8:17 PM EDTSpecial Marine WarningAKQ58 min
Jul 28, 8:29 PM EDTSevere Thunderstorm WarningAKQAccomack34 min
Jul 28, 8:39 PM EDTSpecial Weather StatementAKQCaroline, Essex, Louisa, Westmoreland66 min
Jul 28, 9:43 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland47 min
Jul 28, 9:50 PM EDTTornado WarningAKQEssex, King and Queen, Richmond, Westmoreland40 min
Jul 28, 10:07 PM EDTSpecial Weather StatementAKQHanover, Henrico, King William, City of Richmond38 min
Jul 28, 10:22 PM EDTTornado WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland53 min
Jul 28, 10:23 PM EDTSpecial Marine WarningAKQ67 min
Jul 28, 10:29 PM EDTSpecial Weather StatementAKQHenrico, New Kent46 min
Jul 28, 10:31 PM EDTSpecial Weather StatementAKQHanover, Powhatan, City of Richmond44 min
Jul 28, 10:40 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, King William, Middlesex, New Kent50 min
Jul 28, 10:59 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William46 min
Jul 28, 11:18 PM EDTSpecial Marine WarningAKQ72 min
Jul 28, 11:23 PM EDTSpecial Weather StatementAKQLancaster, Northumberland37 min
Jul 28, 11:27 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Lancaster, Mathews, Middlesex48 min
Jul 28, 11:56 PM EDTSpecial Weather StatementAKQAmelia, Nottoway, Prince Edward49 min
Jul 29, 12:05 AM EDTSpecial Weather StatementAKQAccomack40 min
Jul 29, 12:07 AM EDTSpecial Weather StatementAKQKing and Queen, Lancaster, Northumberland38 min
Jul 29, 12:14 AM EDTSpecial Weather StatementAKQCumberland, Goochland, Powhatan31 min
Jul 29, 12:18 AM EDTSevere Thunderstorm WarningAKQAccomack42 min
Jul 29, 12:30 AM EDTSpecial Marine WarningAKQ60 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.